LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Can U become allergic to an antibiotic after months of use?

 - UBBFriend: Email this page to someone!    
Author Topic: Can U become allergic to an antibiotic after months of use?
lundeliz
Member
Member # 10806

Icon 1 posted      Profile for lundeliz     Send New Private Message       Edit/Delete Post   Reply With Quote 
Just wondering. I've been on Doxy for 7 mos.

and all of a sudden I broke out in a very itchy

rash all over my neck and arms.

I haven't been in the sun more than usual, so

wondering if I could have developed an allergy?

Anyone know?

Posts: 72 | From SW Texas | Registered: Dec 2006  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes you can. This happened to my daughter when she was little. She took the same antibiotic several times during a two year period for ear infections; then one day out of the blue she had a severe allergic reaction to it. Not just a light reaction, an ER reaction.

Her doc back then, said that you can have a "sensitivity" to an antibiotic which is not life threatening and you just have a slight reaction; or you can have a severe allergy with swelling and hives, in which case you should never ever take that antibiotic again.

If you just have a light rash, I would say that is a sensitivity; but would definetly keep a close eye on it. Are you sure this was not triggered by the sun? That would be a common side effect of doxy.

Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
You can develop an allergy to medication at any time. It is always good to keep some Benadryl at hand.

It can be difficult to pinpoint the cause of some rashes(viral, allergy, hypersensitivity, etc). With it being only on your neck and arms makes me wonder if you might be sensitive to a sunscreen, lotion, or soap.

You may want to think back over the last couple days to see what you might have come in contact with that might have caused a reaction.

Have you started any other medications or supplements? Some meds can cause rashes from being in the sun or heat so it may be that you were exposed to more sun than you realized.

Good luck, sounds like you have an itchy puzzle on your hands.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
MY3BOYS
LymeNet Contributor
Member # 17830

Icon 1 posted      Profile for MY3BOYS     Send New Private Message       Edit/Delete Post   Reply With Quote 
yes....your answer is yes. the body can at any time decide to have allergic reaction to any rx.

abt. are commen.

then if you take into consideration all the inflammation issues with lyme and co you enter another world of trying to understand it all....

brain not working well- someone else will prob. clarrify what i am trying to say???

inflammation+ die off+ neurotoxins= harder on body and increace of reactions???

clear as mud?

--------------------
i am not a Dr. any info is only for education, suggestion or to think/research. please do not mis-intuprest as diagnostic or prescriptive, only trying to help. **

dx in 08:lyme, rmsf, bart, babs, and m.pneumonia.

Posts: 422 | From TX | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.